Alert archive / North Dakota / Wind Chill Advisories in 2017

Wind Chill Advisory 3, NWS Bismarck, ND

January 6, 201728 counties in North Dakota

NWS Bismarck, ND issued this wind chill advisory at Jan 6, 2017, 2:23 PM MST for 28 counties in North Dakota. It took effect at Jan 6, 2017, 5:00 PM MST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2017, 2:23 PM MST (21:23 UTC)
In effect from
Jan 6, 2017, 5:00 PM MST
Expired
Jan 7, 2017, 11:00 AM MST
In force
18 hr
Issued by
NWS Bismarck, ND
All 28 counties

Billings County, ND, Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 79 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2017-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2017-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
716 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

589 
WWUS43 KBIS 062123
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
323 PM CST FRI JAN 6 2017

...WIND CHILL ADVISORY TONIGHT THROUGH FRIDAY MORNING...

.WIND CHILLS AS LOW AS 35 BELOW ZERO ARE EXPECTED AGAIN TONIGHT
ACROSS CENTRAL AND MOST OF WESTERN NORTH DAKOTA. WIND CHILLS THIS
LOW WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE
SURE TO DRESS ACCORDINGLY.

NDZ001>005-009>013-021>023-025-035>037-070530-
/O.NEW.KBIS.WC.Y.0003.170107T0000Z-170107T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-
STUTSMAN-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...BISMARCK...STEELE...TAPPEN...JAMESTOWN
323 PM CST FRI JAN 6 2017

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST SATURDAY. 

* EXPECT WIND CHILLS TO RANGE FROM 25 BELOW ZERO TO 35 BELOW ZERO
  BETWEEN 6 PM THIS EVENING AND NOON SATURDAY...WITH THE COLDEST
  WIND CHILLS OCCURRING AROUND 6 AM SATURDAY.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

NDZ017>020-031>034-042-045>048-050-051-070530-
/O.NEW.KBIS.WC.Y.0003.170107T0400Z-170107T1800Z/
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...HALLIDAY...
BEULAH...HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...
ELGIN...CARSON...NEW LEIPZIG...FORT YATES...SELFRIDGE...SOLEN...
LINTON...STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY...
KULM...WISHEK...ASHLEY...OAKES...ELLENDALE
323 PM CST FRI JAN 6 2017 /223 PM MST FRI JAN 6 2017/

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM CST /9 PM MST/ THIS
EVENING TO NOON CST /11 AM MST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 10 PM CST /9 PM MST/ THIS
EVENING TO NOON CST /11 AM MST/ SATURDAY. 

* EXPECT WIND CHILLS TO RANGE FROM 25 BELOW ZERO TO 35 BELOW ZERO
  BETWEEN 10 PM THIS EVENING AND NOON SATURDAY...WITH THE COLDEST
  WIND CHILLS OCCURRING AROUND 6 AM SATURDAY.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

JV
8 follow-up statements
434 
WWUS43 KBIS 062146
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
346 PM CST FRI JAN 6 2017

...WIND CHILL ADVISORY TONIGHT THROUGH SATURDAY MORNING...

.WIND CHILLS AS LOW AS 35 BELOW ZERO ARE EXPECTED AGAIN TONIGHT
ACROSS CENTRAL AND MOST OF WESTERN NORTH DAKOTA. WIND CHILLS THIS
LOW WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE
SURE TO DRESS ACCORDINGLY.

NDZ001>005-009>013-021>023-025-035>037-070600-
/O.CON.KBIS.WC.Y.0003.170107T0000Z-170107T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-
STUTSMAN-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...BISMARCK...STEELE...TAPPEN...JAMESTOWN
346 PM CST FRI JAN 6 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
SATURDAY...

* EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 35 BELOW 
  ZERO BETWEEN 6 PM THIS EVENING AND NOON SATURDAY...WITH THE 
  COLDEST WIND CHILLS OCCURRING AROUND 6 AM SATURDAY. 

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

NDZ017>020-031>034-042-045>048-050-051-070600-
/O.CON.KBIS.WC.Y.0003.170107T0400Z-170107T1800Z/
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...HALLIDAY...
BEULAH...HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...
ELGIN...CARSON...NEW LEIPZIG...FORT YATES...SELFRIDGE...SOLEN...
LINTON...STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY...
KULM...WISHEK...ASHLEY...OAKES...ELLENDALE
346 PM CST FRI JAN 6 2017 /246 PM MST FRI JAN 6 2017/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM CST /9 PM
MST/ THIS EVENING TO NOON CST /11 AM MST/ SATURDAY...

* EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 35 BELOW 
  ZERO BETWEEN 10 PM THIS EVENING AND NOON SATURDAY...WITH THE 
  COLDEST WIND CHILLS OCCURRING AROUND 6 AM SATURDAY. 

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
027 
WWUS43 KBIS 070053
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
653 PM CST FRI JAN 6 2017

...WIND CHILL ADVISORY TONIGHT THROUGH SATURDAY MORNING...

.WIND CHILLS TO 35 BELOW ZERO ARE EXPECTED AGAIN ACROSS CENTRAL
AND MOST OF WESTERN NORTH DAKOTA TONIGHT INTO SATURDAY MORNING.
WIND CHILLS THIS LOW WILL RESULT IN FROST BITE AND LEAD TO
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE TO DRESS ACCORDINGLY.

NDZ001>005-009>013-021>023-025-035>037-070900-
/O.CON.KBIS.WC.Y.0003.000000T0000Z-170107T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-
STUTSMAN-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...BISMARCK...STEELE...TAPPEN...JAMESTOWN
653 PM CST FRI JAN 6 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
SATURDAY...

* WIND CHILLS WILL RANGE FROM 25 BELOW TO 35 BELOW ZERO TONIGHT
  THROUGH SATURDAY MORNING.

* WIND CHILLS THIS COLD WILL CAUSE FROSTBITE IN AS LITTLE AS 30
  MINUTES TO EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE TO DRESS ACCORDINGLY.

&&

$$

NDZ017>020-031>034-042-045>048-050-051-070900-
/O.CON.KBIS.WC.Y.0003.170107T0400Z-170107T1800Z/
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...HALLIDAY...
BEULAH...HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...
ELGIN...CARSON...NEW LEIPZIG...FORT YATES...SELFRIDGE...SOLEN...
LINTON...STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY...
KULM...WISHEK...ASHLEY...OAKES...ELLENDALE
653 PM CST FRI JAN 6 2017 /553 PM MST FRI JAN 6 2017/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM CST /9 PM
MST/ THIS EVENING TO NOON CST /11 AM MST/ SATURDAY...

* WIND CHILLS WILL RANGE FROM 25 BELOW TO 35 BELOW ZERO TONIGHT
  THROUGH SATURDAY MORNING.

* WIND CHILLS THIS COLD WILL CAUSE FROSTBITE IN AS LITTLE AS 30
  MINUTES TO EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE TO DRESS ACCORDINGLY.

&&

$$

HEINERT
919 
WWUS43 KBIS 070600
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1200 AM CST SAT JAN 7 2017

...WIND CHILL ADVISORY THROUGH SATURDAY MORNING...

.WIND CHILLS TO 35 BELOW ZERO WILL CONTINUE ACROSS CENTRAL AND
MOST OF WESTERN NORTH DAKOTA INTO SATURDAY MORNING. WIND CHILLS
THIS LOW WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE
SURE TO DRESS ACCORDINGLY.

NDZ001>005-009>013-017>023-025-031>037-042-045>048-050-051-071400-
/O.CON.KBIS.WC.Y.0003.000000T0000Z-170107T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER...
HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...STEELE...TAPPEN...JAMESTOWN...ELGIN...CARSON...
NEW LEIPZIG...FORT YATES...SELFRIDGE...SOLEN...LINTON...
STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY...KULM...
WISHEK...ASHLEY...OAKES...ELLENDALE
1200 AM CST SAT JAN 7 2017 /1100 PM MST FRI JAN 6 2017/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ SATURDAY...

* WIND CHILL READINGS AS LOW AS 35 BELOW ZERO THROUGH SATURDAY
  MORNING.

* WIND CHILLS THIS COLD WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE TO DRESS ACCORDINGLY.

&&

$$
671 
WWUS43 KBIS 070936
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
336 AM CST SAT JAN 7 2017

...WIND CHILL ADVISORY THROUGH SATURDAY MORNING...

.WIND CHILLS TO AROUND 35 BELOW ZERO WILL CONTINUE ACROSS CENTRAL
AND MOST OF WESTERN NORTH DAKOTA THROUGH THIS MORNING. WIND
CHILLS THIS LOW WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA
IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE
SURE TO DRESS ACCORDINGLY.

NDZ001>005-009>013-017>023-025-031>037-042-045>048-050-051-071745-
/O.CON.KBIS.WC.Y.0003.000000T0000Z-170107T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER...
HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...STEELE...TAPPEN...JAMESTOWN...ELGIN...CARSON...
NEW LEIPZIG...FORT YATES...SELFRIDGE...SOLEN...LINTON...
STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY...KULM...
WISHEK...ASHLEY...OAKES...ELLENDALE
336 AM CST SAT JAN 7 2017 /236 AM MST SAT JAN 7 2017/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

* WIND CHILL READINGS AS LOW AS 35 BELOW ZERO THROUGH THIS MORNING.

* WIND CHILLS THIS COLD WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE TO DRESS ACCORDINGLY.

&&

$$
800 
WWUS43 KBIS 071228
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
628 AM CST SAT JAN 7 2017

...WIND CHILL ADVISORY THROUGH THIS MORNING...

.WIND CHILLS AROUND 25 BELOW TO 40 BELOW ZERO WILL CONTINUE
ACROSS CENTRAL AND MOST OF WESTERN NORTH DAKOTA THROUGH THIS
MORNING. WIND CHILLS THIS LOW WILL RESULT IN FROST BITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE TO DRESS ACCORDINGLY.

NDZ001>005-009>013-017>023-025-031>037-042-045>048-050-051-071800-
/O.CON.KBIS.WC.Y.0003.000000T0000Z-170107T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER...
HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...STEELE...TAPPEN...JAMESTOWN...ELGIN...CARSON...
NEW LEIPZIG...FORT YATES...SELFRIDGE...SOLEN...LINTON...
STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY...KULM...
WISHEK...ASHLEY...OAKES...ELLENDALE
628 AM CST SAT JAN 7 2017 /528 AM MST SAT JAN 7 2017/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

* WIND CHILLS AROUND 25 BELOW TO 40 BELOW ZERO THROUGH THIS
  MORNING.

* WIND CHILLS THIS COLD WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE TO DRESS ACCORDINGLY.

&&

$$
227 
WWUS43 KBIS 071431
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
831 AM CST SAT JAN 7 2017

...WIND CHILL ADVISORY THROUGH THIS MORNING...

.DANGEROUS WIND CHILLS TO 40 BELOW ZERO WILL CONTINUE ACROSS
CENTRAL AND MOST OF WESTERN NORTH DAKOTA THROUGH THIS MORNING.
WIND CHILLS THIS LOW WILL RESULT IN FROST BITE AND LEAD TO
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE TO DRESS ACCORDINGLY.

NDZ001>005-009>013-017>023-025-031>037-042-045>048-050-051-071800-
/O.CON.KBIS.WC.Y.0003.000000T0000Z-170107T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER...
HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...STEELE...TAPPEN...JAMESTOWN...ELGIN...CARSON...
NEW LEIPZIG...FORT YATES...SELFRIDGE...SOLEN...LINTON...
STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY...KULM...
WISHEK...ASHLEY...OAKES...ELLENDALE
831 AM CST SAT JAN 7 2017 /731 AM MST SAT JAN 7 2017/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

* DANGEROUS WIND CHILLS TO 40 BELOW ZERO THROUGH THIS MORNING.

* WIND CHILLS THIS COLD WILL CAUSE FROSTBITE IN 10 TO 30 MINUTES
  TO EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE TO DRESS ACCORDINGLY.

&&

$$

PJA
682 
WWUS43 KBIS 071438
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
838 AM CST SAT JAN 7 2017

...WIND CHILL ADVISORY THROUGH THIS MORNING...

.DANGEROUS WIND CHILLS TO 40 BELOW ZERO WILL CONTINUE ACROSS
CENTRAL AND MOST OF WESTERN NORTH DAKOTA THROUGH THIS MORNING.
WIND CHILLS THIS LOW WILL RESULT IN FROST BITE AND LEAD TO
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE TO DRESS ACCORDINGLY. IF YOU BECOME
STRANDED...STAY WITH YOUR VEHICLE.

NDZ001>005-009>013-017>023-025-031>037-042-045>048-050-051-071800-
/O.CON.KBIS.WC.Y.0003.000000T0000Z-170107T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER...
HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...STEELE...TAPPEN...JAMESTOWN...ELGIN...CARSON...
NEW LEIPZIG...FORT YATES...SELFRIDGE...SOLEN...LINTON...
STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY...KULM...
WISHEK...ASHLEY...OAKES...ELLENDALE
838 AM CST SAT JAN 7 2017 /738 AM MST SAT JAN 7 2017/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

* DANGEROUS WIND CHILLS TO 40 BELOW ZERO THROUGH THIS MORNING.

* WIND CHILLS THIS COLD WILL CAUSE FROSTBITE IN 10 TO 30 MINUTES 
  TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE TO DRESS ACCORDINGLY.

&&

$$
544 
WWUS43 KBIS 071800
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1200 PM CST SAT JAN 7 2017

...WIND CHILL ADVISORY ALLOWED TO EXPIRE...

.WIND CHILL VALUES WERE RISING ACROSS WESTERN AND CENTRAL NORTH
DAKOTA. THEREFORE THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO
EXPIRE.

NDZ001>005-009>013-017>023-025-031>037-042-045>048-050-051-071900-
/O.EXP.KBIS.WC.Y.0003.000000T0000Z-170107T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER...
HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...STEELE...TAPPEN...JAMESTOWN...ELGIN...CARSON...
NEW LEIPZIG...FORT YATES...SELFRIDGE...SOLEN...LINTON...
STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY...KULM...
WISHEK...ASHLEY...OAKES...ELLENDALE
1200 PM CST SAT JAN 7 2017 /1100 AM MST SAT JAN 7 2017/

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST /11 AM MST/
TODAY...

WIND CHILL VALUES WERE RISING ACROSS WESTERN AND CENTRAL NORTH
DAKOTA. THEREFORE THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO
EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 6, 2:20 PM MST, 3 minutes earlier.

Area forecast discussion, Jan 6, 2:20 PM MST, 3 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
320 PM CST Fri Jan 6 2017

.SHORT TERM...(This evening through Saturday)
Issued at 319 PM CST Fri Jan 6 2017

The cold conditions are the main concern in the short term, with
wind chill headlines again tonight.

Currently...northwest flow aloft was well-established with a large
Hudson Bay Low dominating eastern North America. At the surface,
arctic high pressure was centered over the Canadian Front Range of
Alberta/Saskatchewan...with the exiting high pressure well to our
south in the Southern Plains. Between the two arctic highs was a low
pressure area...with broad low pressure over the Rockies. A weak
shortwave in the upper level northwesterly flow was associated with
the area of light snow that developed and moved southeast across
western and central ND today.

Tonight...the arctic high pressure system will move southeast into
the Dakotas. This will result in another reinforced shot of arctic
air, with overnight lows of 10 to 20 below zero across most of ND.
This cold air and resultant wind chills of 25 to 35 below zero will
necessitate another wind chill advisory for central and all but far
southwestern ND. On the southwestern edge of this arctic high, some
lower clouds with weak upper level shortwave energy. This will
warrant keeping a slight chance mention of light snow in far
southwestern counties this evening.

The arctic high pressure slides southeast on Saturday, with highs
barely reaching the zero mark over the eastern half of the state,
with highs near only 10 above in the far southwest.

.LONG TERM...(Saturday night through Friday)
Issued at 319 PM CST Fri Jan 6 2017

Continued on the cold side Saturday night through Sunday, then a few
chances of light snow for much of next week...concluding with more
cold and wind chill concerns towards the end of next week.

Northwesterly flow aloft will dominate the early part of the long
term period (Saturday through Sunday), with an upper level ridge
building over the Rockies as a large storm system approaches the
west coast.

Saturday night an arctic high pressure center exits our area to the
southeast, with warm advection taking place in the west overnight.
We should still see cold conditions Saturday night, with evening
lows of 5 to 10 below in the west...and steady or rising
temperatures. Central ND will likely see lows of 10 to 15 below.

On Sunday, a cold front moves southeast across the state...with
another arctic high moving southeast from the Canadian Front Range
across ND. Looking at highs above zero Sunday...from the single
digits north to 10 to 15 above in the south.

Sunday night through Friday:

The global models take the oncoming west coast storm system and
develop it into a more broad and open wave that expands across the
Rockies and across central North America. This pattern will allow a
series of progressive shortwaves in the flow to move west-to-east
across North America through next week.

The first shot of light snow for our area is forecast to arrive late
Sunday night and continue into Monday...with another chance
following quickly Monday night. At this time it appears that most of
western and central ND would receive around 1 to 3 inches of snow
Sunday night through Monday night.

The global models are not in good agreement regarding position and
timing of any shortwaves beyond Tuesday. The consensus of these is
of low confidence, and yields only slight chances of light snow in
some parts of western and central ND Tuesday night and Wednesday.

The global models do agree that another arctic high pressure system
is progged to move southeast out of the Canadian Rockies and affect
ND from Wednesday night through Thursday night. This would bring
below zero highs on Thursday, with wind chill concerns Wednesday
night through Friday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1221 PM CST Fri Jan 6 2017

IFR conditions in light snow will slowly improve across southwest
and south central North Dakota this afternoon. MVFR stratus in
southern Canada and far northern North Dakota may impact KISN and
KMOT this afternoon.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
Wind Chill Advisory from 10 PM CST /9 PM MST/ this evening to
noon CST /11 AM MST/ Saturday for NDZ017>020-031>034-042-045>048-
050-051.

Wind Chill Advisory until noon CST Saturday for NDZ001>005-
009>013-021>023-025-035>037.

&&

SHORT TERM...JV
LONG TERM...JV
AVIATION...AYD
Hazardous weather outlook, Jan 6, 5:30 AM MST, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
630 AM CST FRI JAN 6 2017

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-071230-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
630 AM CST FRI JAN 6 2017 /530 AM MST FRI JAN 6 2017/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A WIND CHILL ADVISORY REMAINS IN EFFECT THROUGH NOON TODAY FOR
ALL OF WESTERN AND CENTRAL NORTH DAKOTA. SEE WWW.WEATHER.GOV/BIS
FOR DETAILS.

FRIGID WIND CHILL VALUES TO 35 BELOW ZERO EXPECTED AGAIN TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ARCTIC AIR WILL DOMINATE THROUGH SUNDAY WITH FRIGID WIND CHILL
VALUES OF 20 BELOW TO 35 BELOW ZERO EACH NIGHT AND EARLY MORNING
OVER MUCH OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Chill Advisories in North Dakota, 2017Every wind chill advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.